Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨
Options

Withdrawal.

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
Okay, so I went back to my GP after trying unsuccessfully to 'tolerate' codeine.
He gave me a script for Tramadol, which I didn't cash, because I wasn't keen on taking such a strong painkiller. So, he suggested I forget about codeine, and try tramadol. So I did.

I took the first one before I went to bed and had a comfortable night, which is virtually unheard of. Got up and about 1pm I took another one.
Went shopping and by 4pm I was shaking, had a headache, felt naucious/was sick and was very irritable. Was this withdrawal? It was pretty horrible, if it was.

So, I took another at bedtime, and again slept well - woke up with a headache, but nothing else.

I'm now an hour into my 'evening' tramadol and it's knocked me sideways - naucious, dizzy etc.

Is it normal, will I build up a tolerance, and if so, when will all this crappyness go away? Has anyone been on Tramadol and if so, how did it affect them?

Thanks....

Comments

  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I doubt that you would be experiencing withdrawal symptoms after using it once. However Tramadol is a very very strong painkiller, so it would seem more likely you are experiencing side effects, especially as you have only started using it. How much are you on? Is it possible that you could be withdrawing from the codeine? What was your use of that like?
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    It could well be withdrawl from the codiene if you were on a relatively high dose of that for a long while.

    What I would think more likely though is just you dont need as much Tramadol as you are using and you are getting side effects. I'd cut down your day time dose to half and then have a whole one before bed.

    Yes, Tramadol is a strong painkiller, but I think its definitely an overstatement to call it 'very very strong'.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I've been on all manner of painkillers over the last year or so.

    I found Tramadol fantastic, IF I didn't need to do anything else.

    It made me sleepy and at time naseous (although taking it with plain food and plenty of water helped that a bit). It was only worth taking in the day time if the pain had got to the point where it was really limiting me and that was going to be more restrictive than the sleepy nasuea would be.

    You can get antisickness tablets that you put under your lip which then dissolve, they helped me quite a lot when I needed to take it during the day.

    In the end what I did was take them in the evening so I got a good nights sleep and muddled through the day with other things. Having had a decents night sleep made pain in the day a lot more bearable.

    Hope that helps a bit and you're welcome to PM me.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Tramadol is an opiate, like codiene is. maybe you're just too sensitive to it?
    Nausea is a common side effect i think.
    I had some last weekend for recreation use and didnt experience any side effects though.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I wasn't taking codeine regularly enough before, so it definitely isn't that.
    I'm taking 1 50mg capsule, so I can't cut down - it's the smallest dose.

    I may have discovered I may have glandular fever, which may account for some of these symptoms, so I'm gonna see my GP for a bloodtest... (one of my friends at college is off with glandular fever)....

    Thanks for your msgs anyway!
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I may have mentioned it before, but have you tried Voltarol, I found it better than Tramadol, it doesnt knock you out like that can.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    No I haven't... I seem to be getting on with the tramadol today. Taken it religiously every 4 hours, with food and it doesn't seem to have any side effects.
    I think the reason I reacted so badly the first time, was because I only took one all day and it wore off before I took another one in the evening....

    I think I'm sorted. I went shopping today, and was pain free and comfortable all day. I didn't realise how uncomfortable I was before!
Sign In or Register to comment.